Counting points of schemes over finite rings and counting representations of arithmetic lattices

Avraham Aizenbud, Nir Avni

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We relate the singularities of a scheme X to the asymptotics of the number of points of X over finite rings. This gives a partial answer to a question of Mustata. We use this result to count representations of arithmetic lattices. More precisely, if Γ is an arithmetic lattice whose Q-rank is greater than 1, then let rn.(Γ)be the number of irreducible n-dimensional representations of Γ up to isomorphism. We prove that there is a constant C (in fact, any C > 40 suffices) such that rn(Γ) = O(nC) for every such Γ. This answers a question of Larsen and Lubotzky.

Original languageEnglish (US)
Pages (from-to)2721-2743
Number of pages23
JournalDuke Mathematical Journal
Volume167
Issue number14
DOIs
StatePublished - Oct 1 2018

Fingerprint

Finite Rings
Counting
n-dimensional
Isomorphism
Count
Singularity
Partial

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

@article{dc1eb53f2d3d4caa95f696857d9be3fc,
title = "Counting points of schemes over finite rings and counting representations of arithmetic lattices",
abstract = "We relate the singularities of a scheme X to the asymptotics of the number of points of X over finite rings. This gives a partial answer to a question of Mustata. We use this result to count representations of arithmetic lattices. More precisely, if Γ is an arithmetic lattice whose Q-rank is greater than 1, then let rn.(Γ)be the number of irreducible n-dimensional representations of Γ up to isomorphism. We prove that there is a constant C (in fact, any C > 40 suffices) such that rn(Γ) = O(nC) for every such Γ. This answers a question of Larsen and Lubotzky.",
author = "Avraham Aizenbud and Nir Avni",
year = "2018",
month = "10",
day = "1",
doi = "10.1215/00127094-2018-0021",
language = "English (US)",
volume = "167",
pages = "2721--2743",
journal = "Duke Mathematical Journal",
issn = "0012-7094",
publisher = "Duke University Press",
number = "14",

}

Counting points of schemes over finite rings and counting representations of arithmetic lattices. / Aizenbud, Avraham; Avni, Nir.

In: Duke Mathematical Journal, Vol. 167, No. 14, 01.10.2018, p. 2721-2743.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Counting points of schemes over finite rings and counting representations of arithmetic lattices

AU - Aizenbud, Avraham

AU - Avni, Nir

PY - 2018/10/1

Y1 - 2018/10/1

N2 - We relate the singularities of a scheme X to the asymptotics of the number of points of X over finite rings. This gives a partial answer to a question of Mustata. We use this result to count representations of arithmetic lattices. More precisely, if Γ is an arithmetic lattice whose Q-rank is greater than 1, then let rn.(Γ)be the number of irreducible n-dimensional representations of Γ up to isomorphism. We prove that there is a constant C (in fact, any C > 40 suffices) such that rn(Γ) = O(nC) for every such Γ. This answers a question of Larsen and Lubotzky.

AB - We relate the singularities of a scheme X to the asymptotics of the number of points of X over finite rings. This gives a partial answer to a question of Mustata. We use this result to count representations of arithmetic lattices. More precisely, if Γ is an arithmetic lattice whose Q-rank is greater than 1, then let rn.(Γ)be the number of irreducible n-dimensional representations of Γ up to isomorphism. We prove that there is a constant C (in fact, any C > 40 suffices) such that rn(Γ) = O(nC) for every such Γ. This answers a question of Larsen and Lubotzky.

UR - http://www.scopus.com/inward/record.url?scp=85055254228&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85055254228&partnerID=8YFLogxK

U2 - 10.1215/00127094-2018-0021

DO - 10.1215/00127094-2018-0021

M3 - Article

VL - 167

SP - 2721

EP - 2743

JO - Duke Mathematical Journal

JF - Duke Mathematical Journal

SN - 0012-7094

IS - 14

ER -